MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y358H
Medical Device Problem Codes Material Separation (1562); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch number lhz809, and no non-conformances were identified.Investigation summary: it was received for analysis an open sample of product code y358h, lot lhz809.During the visual inspection of sample, the swage and attachment area of the needle were noted to be as expected, suture remnant was noted at the barrel hole.The suture could not be dispensed since have begun with the process of degradation and this caused that the needle was detached of the suture.The functional test cannot be performed.The foil present excessive handling and multiples wrinkles and holes were noted.This condition contributed to degradation of the suture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to visual inspection the assignable cause of pull off suture needle, was caused by suture degradation exposure to environment.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any adverse patient consequences?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle thread separation after opening the outer package.There were no adverse patient consequences reported.Upon evaluation of the returned device, the foil presented excessive handling and multiples wrinkles and holes were noted.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/29/2020.Additional information was requested and the following was obtained: were there any adverse patient consequences? no patient consequence.

Brand Name
MONOCRYL SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10135899
Report Number2210968-2020-04433
Device Sequence Number3732143
Product Code GAN
UDI-Device Identifier10705031059023
UDI-Public10705031059023
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberY358H
Device Catalogue NumberY358H
Device Lot NumberLHZ809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/26/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date06/29/2020
Patient Sequence Number1